Alert archive / Minnesota / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Duluth, MN

January 11, 20167 counties in Wisconsin; 10 counties in Minnesota

NWS Duluth, MN issued this wind chill advisory at Jan 11, 2016, 2:34 PM CST for 7 counties in Wisconsin; 10 counties in Minnesota. It took effect at Jan 12, 2016, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 2:34 PM CST (20:34 UTC)
In effect from
Jan 12, 2016, 12:00 AM CST
Expired
Jan 12, 2016, 12:00 PM CST
In force
12 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 13 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS43 KDLH 112034
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
234 PM CST MON JAN 11 2016

...LAKE EFFECT SNOW FOR IRON COUNTY TONIGHT INTO TUESDAY...
...FRIGID WIND CHILLS TONIGHT ACROSS THE NORTHLAND...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH THE LAKE SUPERIOR REGION
THIS EVENING. NORTHWEST FLOW OVER WESTERN LAKE SUPERIOR WILL RESULT
IN LAKE EFFECT SNOW OVER IRON COUNTY. AREAS ALONG THE GOGEBIC
RANGE IN NORTHERN IRON COUNTY MAY RECEIVE 2 TO 6 INCHES...WITH
THE HIGHEST AMOUNTS CLOSEST TO THE MICHIGAN BORDER NEAR IRONWOOD.
ELSEWHERE ACROSS THE NORTHLAND TONIGHT NORTHWEST WINDS OF 10 TO 15
MPH COMBINED WITH TEMPERATURES FALLING TO 5 TO 15 BELOW ZERO WILL
RESULT IN WIND CHILLS OF 25 TO 35 BELOW.

MNZ010>012-018>021-025-026-033>038-120645-
/O.NEW.KDLH.WC.Y.0002.160112T0600Z-160112T1800Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...SILVER BAY...GRAND MARAIS...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...PINE CITY...HINCKLEY
234 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
TUESDAY.

* LOCATIONS...NORTHEAST MINNESOTA INCLUDING
  DULUTH...HIBBING...INTERNATIONAL FALLS...WALKER...AND THE
  BRAINERD LAKES REGION.

* TIMING...BEGINNING MIDNIGHT TONIGHT AND PERSISTING INTO TUESDAY
  MORNING.

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE AS 30
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ001>003-006>009-120645-
/O.NEW.KDLH.WC.Y.0002.160112T0900Z-160112T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...BAYFIELD...
ASHLAND...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
234 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY.

* LOCATIONS...NORTHWEST WISCONSIN...INCLUDING
  SUPERIOR...SPOONER...ASHLAND...HAYWARD...AND PHILLIPS.

* TIMING...BEGINNING LATE TONIGHT AND PERSISTING THROUGH TUESDAY
  MORNING.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE AS
  30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ004-120645-
/O.CON.KDLH.LE.Y.0001.160112T0300Z-160112T2100Z/
IRON-
INCLUDING THE CITY OF...HURLEY
234 PM CST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 3 PM CST TUESDAY...

* LOCATIONS...NORTHERN IRON COUNTY.

* TIMING...PRIMARILY LATE THIS EVENING THROUGH TUESDAY MORNING...
   BUT SNOW COULD LINGER INTO TUESDAY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 6 INCHES.

* WINDS...NORTHWEST 5 TO 10 MPH.

* VISIBILITIES...GENERALLY BETWEEN ONE AND THREE MILES. 
  VISIBILITY COULD BE EVEN LOWER IN HEAVIER SNOW BANDS.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES...PARTICULARLY IN 
  ANY HEAVIER SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

JJM
3 follow-up statements
796 
WWUS43 KDLH 120333
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
933 PM CST MON JAN 11 2016

...LAKE EFFECT SNOW FOR IRON COUNTY TONIGHT INTO TUESDAY...
...FRIGID WIND CHILLS TONIGHT ACROSS THE NORTHLAND...

.AN ARCTIC COLD FRONT HAS MOVED THROUGH NORTHERN MINNESOTA AND WILL
CLEAR NORTHWEST WISCONSIN LATER TONIGHT. NORTHWEST FLOW OVER
WESTERN LAKE SUPERIOR WILL RESULT IN LAKE EFFECT SNOW OVER
PORTIONS OF THE SOUTH SHORE...WITH THE BEST CHANCE FOR SIGNIFICANT
SNOW OVER IRON COUNTY. AREAS ALONG THE GOGEBIC RANGE IN NORTHERN
IRON COUNTY MAY RECEIVE 2 TO 6 INCHES...WITH THE HIGHEST AMOUNTS
CLOSEST TO THE MICHIGAN BORDER NEAR IRONWOOD. 

ELSEWHERE ACROSS THE NORTHLAND TONIGHT NORTHWEST WINDS OF 10 TO
15 MPH COMBINED WITH TEMPERATURES FALLING TO 5 TO 15 BELOW ZERO
WILL RESULT IN WIND CHILLS OF 25 TO 35 BELOW.

WIZ004-121345-
/O.CON.KDLH.LE.Y.0001.000000T0000Z-160112T2100Z/
IRON-
INCLUDING THE CITY OF...HURLEY
933 PM CST MON JAN 11 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
TUESDAY...

* LOCATIONS...NORTHERN IRON COUNTY.

* TIMING...PRIMARILY LATE THIS EVENING THROUGH TUESDAY MORNING...
   BUT SNOW COULD LINGER INTO TUESDAY AFTERNOON.

* SNOW ACCUMULATIONS...2 TO 6 INCHES.

* WINDS...NORTHWEST 10 TO 15 MPH.

* VISIBILITIES...GENERALLY BETWEEN ONE AND THREE MILES. VISIBILITY
  WILL DROP TO A HALF MILE IN HEAVIER SNOW BANDS.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES...PARTICULARLY IN 
  ANY HEAVIER SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

MNZ010>012-018>021-025-026-033>038-121345-
/O.CON.KDLH.WC.Y.0002.160112T0600Z-160112T1800Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...SILVER BAY...GRAND MARAIS...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...PINE CITY...HINCKLEY
933 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* LOCATIONS...NORTHEAST MINNESOTA INCLUDING DULUTH...HIBBING... 
  INTERNATIONAL FALLS...WALKER...AND THE BRAINERD LAKES REGION.

* TIMING...BEGINNING MIDNIGHT TONIGHT AND PERSISTING INTO 
  TUESDAY MORNING.

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE 
  AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ001>003-006>009-121345-
/O.CON.KDLH.WC.Y.0002.160112T0900Z-160112T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...BAYFIELD...
ASHLAND...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
933 PM CST MON JAN 11 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* LOCATIONS...NORTHWEST WISCONSIN...INCLUDING SUPERIOR... 
  SPOONER...ASHLAND...HAYWARD...AND PHILLIPS.

* TIMING...BEGINNING LATE TONIGHT AND PERSISTING THROUGH TUESDAY 
  MORNING.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE 
  AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MELDE
347 
WWUS43 KDLH 120911
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
311 AM CST TUE JAN 12 2016

...LAKE EFFECT SNOW FOR IRON COUNTY THIS MORNING...
...FRIGID WIND CHILLS ACROSS THE NORTHLAND THIS MORNING...

.NORTHWEST FLOW HAS BROUGHT ARCTIC AIR TO THE NORTHLAND. THE COLD
FLOW OVER LAKE SUPERIOR WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW
DOWNWIND IN NORTHWEST WISCONSIN THROUGH AT LEAST EARLY THIS
AFTERNOON. THE GREATEST AMOUNTS OF SNOWFALL WILL BE FOR NORTHERN
IRON COUNTY...WHERE AN ADDITIONAL 2 TO 4 INCHES WILL FALL TODAY.

THE COLD TEMPERATURES AND NORTHWEST WINDS OF 5 TO 15 MPH ACROSS
THE NORTHLAND THIS MORNING...WILL PRODUCE WIND CHILL VALUES OF 20
TO 35 DEGREES BELOW ZERO. CONDITIONS WILL GRADUALLY IMPROVE LATER
THIS MORNING.

WIZ004-121915-
/O.CON.KDLH.LE.Y.0001.000000T0000Z-160112T2100Z/
IRON-
INCLUDING THE CITY OF...HURLEY
311 AM CST TUE JAN 12 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON...

* LOCATIONS...NORTHERN IRON COUNTY.

* TIMING...PRIMARILY THIS MORNING...BUT SNOW COULD LINGER THIS
  AFTERNOON.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES THROUGH EARLY
  THIS AFTERNOON...FOR A TOTAL OF 2 TO 6 INCHES. THE GREATEST
  ACCUMULATIONS WILL BE FOR AREAS OF IRON COUNTY NEAR THE MICHIGAN
  BORDER NEAR IRONWOOD.

* WINDS...NORTHWEST 10 TO 15 MPH.

* VISIBILITIES...GENERALLY BETWEEN ONE AND THREE MILES. 
  VISIBILITY WILL DROP TO A HALF MILE IN HEAVIER SNOW BANDS.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES...PARTICULARLY IN 
  ANY HEAVIER SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

MNZ010>012-018>021-025-026-033>038-121800-
/O.CON.KDLH.WC.Y.0002.000000T0000Z-160112T1800Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...SILVER BAY...GRAND MARAIS...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...PINE CITY...HINCKLEY
311 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* LOCATIONS...NORTHEAST MINNESOTA INCLUDING DULUTH...HIBBING... 
  INTERNATIONAL FALLS...WALKER...AND THE BRAINERD LAKES REGION.

* TIMING...THIS MORNING.

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE 
  AS 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ001>003-006>009-121800-
/O.CON.KDLH.WC.Y.0002.000000T0000Z-160112T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...BAYFIELD...
ASHLAND...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
311 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* LOCATIONS...NORTHWEST WISCONSIN...INCLUDING SUPERIOR... 
  SPOONER...ASHLAND...HAYWARD...AND PHILLIPS.

* TIMING...THIS MORNING.

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN DEVELOP ON EXPOSED SKIN IN AS LITTLE 
  AS 15 TO 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

G2
618 
WWUS43 KDLH 121759
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1159 AM CST TUE JAN 12 2016

...LAKE EFFECT SNOW DIMINISHING ACROSS IRON COUNTY...

.THE COLD FLOW OVER LAKE SUPERIOR WILL CONTINUE TO PRODUCE LAKE
EFFECT SNOW IN NORTHWEST WISCONSIN TODAY...BUT AS WINDS TURN FROM
NORTHWEST TO WEST-NORTHWEST SNOW BANDS WILL DIMINISH THROUGH THE
AFTERNOON.

MNZ010>012-018>021-025-026-033>038-121900-
/O.EXP.KDLH.WC.Y.0002.000000T0000Z-160112T1800Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...SILVER BAY...GRAND MARAIS...
WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...
AITKIN...DULUTH...PINE CITY...HINCKLEY
1159 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

TEMPERATURES HAVE BEGUN TO WARM UP AND WINDS DIMINISHING...SO THE
WIND CHILL ADVISORY WILL EXPIRE ON TIME.

$$

WIZ001>003-006>009-121900-
/O.EXP.KDLH.WC.Y.0002.000000T0000Z-160112T1800Z/
DOUGLAS-BAYFIELD-ASHLAND-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...SUPERIOR...WASHBURN...BAYFIELD...
ASHLAND...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS
1159 AM CST TUE JAN 12 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

TEMPERATURES HAVE BEGUN TO WARM UP AND WINDS DIMINISHING...SO THE
WIND CHILL ADVISORY WILL EXPIRE ON TIME.


$$

WIZ004-122100-
/O.CON.KDLH.LE.Y.0001.000000T0000Z-160112T2100Z/
IRON-
INCLUDING THE CITY OF...HURLEY
1159 AM CST TUE JAN 12 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
THIS AFTERNOON...

* LOCATIONS...NORTHERN IRON COUNTY.

* TIMING...PRIMARILY THIS MORNING...BUT SNOW COULD LINGER THIS 
  AFTERNOON.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH...FOR A TOTAL OF 2
  TO 5 INCHES.

* WINDS...NORTHWEST AROUND 10 MPH.

* VISIBILITIES...GENERALLY BETWEEN ONE AND THREE MILES. 
  VISIBILITY WILL DROP TO A HALF MILE IN HEAVIER SNOW BANDS.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES...PARTICULARLY IN 
  ANY HEAVIER SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

JJM

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 12:01 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 11, 12:01 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1201 PM CST MON JAN 11 2016

.UPDATE...
ISSUED AT 940 AM CST MON JAN 11 2016

UPDATED POPS AND SLIGHTLY ADJUSTED QPF/SNOW AMOUNTS PER LATEST
NEAR-TERM GUIDANCE. OVERALL FORECAST IS IN GOOD SHAPE...STILL
EXPECTING A QUICK BOUT OF LIGHT SNOW THIS AFTERNOON WITH
ACCUMULATIONS UP TO AN INCH.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 404 AM CST MON JAN 11 2016

NORTHLANDERS WILL WAKE UP TO VERY COLD TEMPERATURES AND CLEAR
SKIES THIS MORNING WITH A SURFACE RIDGE OF HIGH PRESSURE OVER
MINNESOTA AND SOUTHERN WISCONSIN. THE WINDS ARE VERY
LIGHT...NEARLY CALM FOR MOST OF THE NORTHLAND...SO WIND CHILLS
ARE ONLY A CONCERN IN ISOLATED LOCATIONS IN MORE EXPOSED TERRAIN
WHERE THE WINDS COULD BE UP TO AROUND 5 TO 10 MPH.

THE MORNING SUNSHINE WILL HELP THE NORTHLAND CLIMB RECOVER FROM
THE LOWS IN THE TEENS AND TWENTIES BELOW ZERO...BUT THERE WILL BE
INCREASING CLOUD COVER LATER THIS MORNING AND AFTERNOON AS A WEAK
CLIPPER SYSTEM DIVES THROUGH SASKATCHEWAN/MANITOBA AND APPROACHES
NORTHERN MINNESOTA AND EASTERN NORTH DAKOTA. THIS CLIPPER WILL
QUICKLY PASS THROUGH THE REGION THIS AFTERNOON AND EVENING. IT
WILL BRING A QUICK LIGHT COAT OF SNOW TO THE NORTHLAND...BEGINNING
IN THE WEST AND PROGRESSING EAST AND SOUTH. MOST OF THE NORTHLAND
CAN EXPECT ABOUT A HALF OF AN INCH OF SNOWFALL...BUT SOME AREAS
COULD GET UP TO ONE INCH. AN ARCTIC COLD FRONT WILL ACCOMPANY THE
PASSING CLIPPER. THE WINDS SPEEDS AND RESULTING VISIBILITY DO NOT
APPEAR TO BE A CONCERN WITH THE FALLING SNOW BECAUSE THE HIGHER
WINDS TRAIL BEHIND THE FALLING SNOW...AND ONLY INCREASE TO AROUND
10 TO 15 MPH.

THE COLD NW FLOW THAT WILL DEVELOP OVER WESTERN LAKE SUPERIOR THIS
EVENING WILL KICK IN THE LAKE EFFECT SNOW MACHINE FOR AREAS OF THE
SOUTH SHORE IN NORTHWEST WISCONSIN. NORTHERN IRON COUNTY AND
NORTHERN BAYFIELD PENINSULA WILL LIKELY SEE A PROLONGED PERIOD OF
LIGHT TO MODERATE SNOWFALL RATES THROUGH TUESDAY MORNING...AND
THEN SEE THE SNOW GRADUALLY TAPER OFF TUESDAY AFTERNOON WHEN THE
WIND DIRECTION BECOMES MORE WESTERLY. INCREASED SNOWFALL FOR
NORTHERN IRON COUNTY USING THE HIGHER SIDE OF GUIDANCE...INCLUDING
THE WRF ARW AND NMM...AND THE SREF. PARTS OF NE IRON COUNTY WILL
LIKELY GET 2 TO 6 INCHES...WITH THE GREATEST AMOUNTS NEAR THE
MICHIGAN BORDER NEAR IRONWOOD. NORTHERN BAYFIELD PENINSULA COULD
SEE A TOTAL OF 2 TO 4 INCHES. ISSUED A LAKE EFFECT SNOW ADVISORY
FOR IRON COUNTY...AND MAY NEED TO CONSIDER ONE FOR BAYFIELD
PENINSULA.

TONIGHT WILL BE ANOTHER COLD NIGHT FOR THE NORTHLAND...BUT LACKING
SOME CONFIDENCE ON HOW COULD BECAUSE OF A LACK OF CONFIDENCE IN
THE CLOUD COVER. THE GFS SOUNDINGS SUGGESTED MUCH MORE LINGERING
LOW CLOUD COVER THAN THE NAM. ALSO...A SECONDARY SHORTWAVE DROPS
INTO NORTHERN MINNESOTA LATE IN THE NIGHT...WHICH COULD HELP
DEVELOP CLOUD COVER. USED A WIDE BLEND FOR TEMPERATURES TONIGHT.
WHILE THE FORECAST HAS WIND CHILLS OF 25 TO 30 DEGREES BELOW ZERO
ACROSS MUCH OF NE MINNESOTA...HELD OFF ON A WIND CHILL BECAUSE OF
THE LACK OF CONFIDENCE IN THE CLOUD COVER AND TEMPERATURES. THE
DAY SHIFT MAY BE ABLE TO DEVELOP ENOUGH CONFIDENCE BY LATE THIS
MORNING.

THERE ARE SIMILAR CONCERNS FOR CLOUD COVER FOR TUESDAY...WITH THE
GFS SUGGESTING MUCH MORE LINGERING CLOUD COVER THAN THE NAM. A
WIDE MODEL BLEND GAVE A GENERAL CLEARING TREND THROUGH THE
DAY...WHICH MAKES SOME SENSE CONSIDERING THE LOW LEVEL FLOW WILL
BECOME MORE ZONAL IN THE AFTERNOON AS THE UPPER LEVEL TROUGH PULLS
OUT OF THE REGION AND SURFACE HIGH PRESSURE APPROACHES FROM THE
WEST. THE HIGHS WILL STRUGGLE TO APPROACH 0 DEGREES. IF IT ENDS
UP BEING FAIRLY SUNNY...THE HIGHS MIGHT NEED TO BE RAISED A COUPLE
DEGREES OR SO.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 404 AM CST MON JAN 11 2016

TUESDAY NIGHT THE NORTHWEST FLOW CONTINUES ACROSS THE NORTHLAND.
A SURFACE RIDGE CENTERED OVER THE MIDDLE MISSISSIPPI/LOWER OHIO
RIVER VALLEY WILL EXTEND NORTHWEST UP ACROSS IOWA AND SOUTHERN
MINNESOTA AND UP INTO THE DAKOTAS. LAKE EFFECT SNOWS WILL CONTINUE
ACROSS NORTHWEST WISCONSIN...BUT AT A LESSER RATE THAN IT WILL
TONIGHT. THE LACK OF CLOUD COVER WILL ALLOW TEMPERATURES TO FALL
INTO THE DOUBLE DIGITS BELOW ZERO ONCE AGAIN...AND WITH THE RIDGE
AXIS NEARBY...THE NEED FOR A WIND CHILL ADVISORY IS POSSIBLE BUT
NOT CERTAIN.

ANOTHER WAVE MOVES ACROSS THE UPPER MIDWEST LATE WEDNESDAY NIGHT
THROUGH THURSDAY AND EVEN THURSDAY EVENING...BRINGING SOME SNOW
CHANCES TO THE FORECAST AREA. THE EXTRA CLOUD COVER WILL BRING
TEMPERATURES BACK TOWARDS NORMAL FOR THURSDAY. MODELS APPEAR TO BE
STRUGGLING WITH THE TIMING AND TRACK OF THIS WAVE...BUT ANTICIPATE
BEING ABLE TO RAISE POPS FOR SOMEWHERE IN THE FORECAST AREA IN
THAT TIME PERIOD IN THE NEXT COUPLE FORECAST CYCLES.

THE NEXT POTENTIAL FOR A STRONGER STORM SHOULD AFFECT THE MIDWEST
FRIDAY THROUGH SATURDAY OR SUNDAY. MODELS HAVE A LOT OF
DIFFERENCES IN THIS STORM...MAINLY IN THE TIMING OF THE EXIT OF
THE STORM OVER THE WEEKEND AS THE COLD AIR PUSHES BACK INTO THE
AREA BEHIND THE STORM. THE GFS IS SLOWER THAN THE MORE PROGRESSIVE
ECMWF ON THESE LATEST RUNS...AND THERE IS A LOT OF VARIABILITY IN
THE ENSEMBLES. THUS...HAVE PRETTY LOW CONFIDENCE IN THE FORECAST
BEYOND FRIDAY...AND HAVE KEPT THE LOW CHANCE POPS GOING THROUGH
THE PERIOD WITH LAKE EFFECT SNOWS INTO EARLY NEXT WEEK.
TEMPERATURES SHOULD BE NEAR NORMAL TO START OUT...GETTING COLDER
AGAIN LATER IN THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1158 AM CST MON JAN 11 2016

LARGELY VFR SKIES WILL START THE AFTERNOON ACROSS THE NORTHLAND.
HOWEVER...AS THE DAY WEARS ON...A WEAK AREA OF LOW PRESSURE WILL
MOVE SOUTHEAST INTO THE REGION. THIS WILL BRING LOW CLOUDS AND
DEVELOPING SNOW TO THE CWA. AS A RESULT...WE SHOULD SEE THE VFR
CONDITIONS BECOME MVFR OR OCCASIONALLY IFR AS THE DAY WEARS ON.
CONDITIONS WILL THEN IMPROVE LATER IN THE NIGHT FROM NW TO SE...AS
DRIER AIR AND HIGH PRESSURE BUILDS BACK IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH   2  -9  -1 -10 /  90  80   0   0
INL   0 -15  -3 -13 / 100  50   0   0
BRD   4  -8   1  -9 / 100  60   0   0
HYR   2  -7   1 -11 /  80 100   0   0
ASX   4  -3   3  -5 /  80 100  40  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...LAKE EFFECT SNOW ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST
     TUESDAY FOR WIZ004.

MN...NONE.
LS...NONE.
&&

UPDATE...JJM
SHORT TERM...GROCHOCINSKI
LONG TERM...LE
AVIATION...DAP
Hazardous weather outlook, Jan 11, 4:22 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
422 AM CST MON JAN 11 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-121200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
422 AM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK CLIPPER SYSTEM WILL QUICKLY PASS THROUGH THE
NORTHLAND...FROM WEST TO EAST...THIS AFTERNOON AND EVENING. IT
WILL LIKELY BRING A LIGHT COAT OF AROUND ONE HALF OF AN INCH OF
SNOWFALL TO MUCH OF THE NORTHLAND...BUT SOME AREAS COULD SEE UP TO
ONE INCH.

AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE NORTHLAND WITH THE
PASSING CLIPPER LATE TODAY. COLD NORTHWEST FLOW OVER WESTERN LAKE
SUPERIOR WILL RESULT IN LIGHT TO MODERATE LAKE EFFECT SNOW SHOWERS
FOR PORTIONS OF NORTHWEST WISCONSIN...FROM LATE THIS EVENING
THROUGH TUESDAY AFTERNOON. NORTHERN PARTS OF IRON COUNTY WILL
LIKELY GET AROUND 2 TO 6 INCHES OF SNOWFALL...WITH THE GREATEST
AMOUNTS FOR AREAS NEAR THE MICHIGAN BORDER NEAR IRONWOOD. NORTHERN
BAYFIELD PENINSULA COULD GET 2 TO 4 INCHES. A LAKE EFFECT SNOW
ADVISORY WAS ISSUED FOR IRON COUNTY...FOR LATE THIS EVENING
THROUGH THE MIDDLE OF TUESDAY AFTERNOON. PLEASE READ THE LATEST
WINTER WEATHER MESSAGE FOR MORE INFORMATION.

THE COMBINATION OF VERY COLD TEMPERATURES AND 5 TO 15 MPH WIND
SPEEDS ACROSS THE NORTHLAND TONIGHT...COULD RESULT IN WIND CHILLS
OF 25 TO 30 DEGREES BELOW ZERO ACROSS NORTHEAST MINNESOTA LATE
TONIGHT AND LINGERING INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO AFFECT PARTS OF
NORTHWEST WISCONSIN NEAR LAKE SUPERIOR THROUGH AT LEAST TUESDAY
AFTERNOON...BUT VERY LIGHT RATES COULD CONTINUE THROUGH EARLY
WEDNESDAY. A LAKE EFFECT SNOW ADVISORY WAS ISSUED FOR IRON COUNTY.
PLEASE READ THE LATEST WINTER WEATHER MESSAGE FOR MORE
INFORMATION.

WIND CHILLS OF 25 TO 30 DEGREES BELOW ZERO COULD LINGER ACROSS
NORTHEAST MINNESOTA UNTIL LATE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-121200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
422 AM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN LAKE SUPERIOR
TONIGHT IN THE WAKE OF A PASSING CLIPPER SYSTEM AND ARCTIC COLD
FRONT. THE WINDS AND RESULTING WAVES COULD BE HAZARDOUS FOR SMALL
CRAFT FOR AREAS ALONG THE SOUTH SHORE ALONG NORTHWEST
WISCONSIN...FOR TONIGHT THROUGH TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG NORTHWEST WINDS AND RESULTING WAVES OVER WESTERN LAKE
SUPERIOR ON TUESDAY COULD CONTINUE TO BE HAZARDOUS FOR SMALL CRAFT
FOR AREAS ALONG THE SOUTH SHORE THROUGH TUESDAY AFTERNOON.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:33 AM CSTLake Effect Snow AdvisoryDLHIron35 hr
Jan 11, 3:26 PM CSTSmall Craft AdvisoryDLH37 hr

Nearby

Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.